Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 85, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 26, 2013, 7:42 PM CDT for Blaine County, Brown County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2013, 7:42 PM CDT (00:42 UTC)
- Expired
- May 26, 2013, 8:30 PM CDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Blaine County, NE, Brown County, NE
The radar
The North Platte radar (KLNX), 55 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 7:33 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2761 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1882 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 16.7
The text
As transmitted, in the capitals the NWS used until 2016.
783 WUUS53 KLBF 270042 SVRLBF NEC009-017-270130- /O.NEW.KLBF.SV.W.0085.130527T0042Z-130527T0130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 742 PM CDT SUN MAY 26 2013 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BLAINE COUNTY IN NORTH CENTRAL NEBRASKA... SOUTHEASTERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 830 PM CDT * AT 740 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST OF BREWSTER...AND MOVING NORTHEAST AT 15 MPH. HAZARD...HALF DOLLAR SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... KOSHOPAH...RAVEN AND JOHNSONS CORNER. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM WINDOWS. && LAT...LON 4234 9999 4222 9969 4192 9997 4200 10018 TIME...MOT...LOC 0042Z 209DEG 12KT 4204 10002 HAIL...1.25IN WIND...<50MPH $$ POWER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 7:01 PM CDT, 41 minutes earlier.
Area forecast discussion, May 26, 7:01 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 701 PM CDT SUN MAY 26 2013 .SYNOPSIS... ISSUED AT 315 PM CDT SUN MAY 26 2013 A DEEP UPPER LEVEL LOW...CURRENTLY ACROSS THE NORTH PACIFIC...WILL MIGRATE SLOWLY EAST THROUGH THE PACIFIC NORTHWEST AND INTO THE NRN PLAINS THIS WEEK. A STRONG PACIFIC COLD FRONT WILL MOVE THROUGH THE FCST AREA WEDNESDAY NIGHT OR THURSDAY. SEVERE WEATHER IS POSSIBLE TODAY THROUGH WEDNESDAY AS LOW PRESSURE REMAINS QUASI STATIONARY ACROSS ERN COLORADO AND FOCUSES...MOSITURE...WARM AIR ADVECTION AND DRY. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 315 PM CDT SUN MAY 26 2013 TONIGHT AND MONDAY...CONVECTION LATE THIS AFTERNOON INTO THE EVENING TONIGHT...THEN LOW CLOUDS FOG DEVELOPMENT TOWARD MORNING REMAIN FORECAST ISSUES FOR THE SHORT TERM. WEAK COLD FRONT ANALYZED FROM SOUTHWEST NEBRASKA SOUTHWARD INTO NW KS AND ERN CO. WARM FRONT EXTENDS FROM SW INTO SC NEBRASKA WITH INVERTED TROUGH NORTHWARD INTO SD. NUMEROUS OUTFLOW BOUNDARIES SHOW IN THE HAND ANALYSIS AS WELL. QUITE A VARIED RANGE OF SHORT TERM MODEL SOLUTIONS FOR THIS EVENING AS HRRR AND HIRES ARW SUGGEST NOTHING ORGANIZED WILL DEVELOP SOUTH OF I80 CORRIDOR...BUT DEVELOP A MCS ACROSS THE SANDHILLS IN THE HIGHWAY 2 VCNTY AND MOVE IT EASTWARD OVERNIGHT. THE NAM /AND HIRES NMM/ AS WELL AS GFS SUGGEST TWO AREAS OF DEVELOPMENT...THE FIRST IN SIMILAR AREAS TO THE PREVIOUSLY MENTIONED MODELS /SANDHILLS/ AND A SECOND IN THE VCNTY OF THE WARM FRONT WHICH ORGANIZES INTO A MCS AND MOVES SOUTHEAST. FCST WILL GO WITH THE IDEA THAT TO SOME DEGREE BOTH GROUPS OF SOLUTIONS HAVE REALISTIC POSSIBILITIES BASED ON BETTER DEEP LAYER SHEAR ACROSS THE NORTH WHICH SHOULD ALLOW FOR A BETTER ORGANIZATION ONCE DEVELOPMENT OCCURS IN THE SANDHILLS BY EVENING. LOW LEVEL LAPSE RATES IN THIS AREA HOWEVER ARE NOT THE BEST AS WOULD BE EXPECTED NORTH OF THE WARM FRONT...AND ALSO BELIEVE AIR MASS IS STILL SOMEWHAT INFLUENCED IN THE LOW LAYERS AS A RESULT OF THE OUTFLOW THAT WAS EVIDENT EARLIER THIS MORNING. LARGE HAIL STILL A POSSIBILITY HERE THOUGH WITH VERY STEEP MID LEVEL LAPSE RATES...EVEN IF STORMS ARE ELEVATED WHICH SEEMS LIKELY IN THIS AREA. FURTHER SOUTH...LOW LEVEL LAPSE RATES ARE STEEPEST ACROSS ERN CO AND NW KS AND HAVE SURGED EWD AHEAD OF LEE SFC LOW IN NW KS. GOOD THETA-E ADVECTION NORTHEAST OF THIS AREA SHOULD ALLOW DEVELOPMENT IN THIS AREAS AS WELL...THOUGH COVERAGE REMAINS IN QUESTION. SPC MESOANALYSIS INDICATES SOME CAP STILL PRESENT HERE AND SINCE LARGE SCALE FORCING IS BEST FURTHER NORTH THE EXTENT OF CAP EROSION IS ALSO IN QUESTION. WOULD LIKE TO SEE BETTER SFC CONVERGENCE IN THESE LOCATIONS TO BE MORE CERTAIN ABOUT INITIATION. IF SFC BASED DEVELOPMENT DOES OCCUR SVR POTENTIAL WILL BE HIGH AS VERY GOOD ML CAPE IS IN PLACE. THEREFORE...FCST INCLUDES POPS IN THESE AREAS BASED ON PREVIOUS THINKING. THE LAST FEW NIGHTS HAS SEEN A TENDENCY TO DEVELOP LOW CLOUD BEHIND OUTFLOW BOUNDARIES TWD DAYBREAK AND BELIEVE THAT SHOULD BE THE CASE ONCE AGAIN MONDAY MORNING. DEPICTING LOCATIONS IS DIFFICULT BUT FAVORED AREAS EAST OF HIGHWAY 61 SEEM MOST LIKELY AND HAVE TRENDED THE FCST THAT WAY. EVENTUAL HIGH TEMPS WILL BE HIGHLY DEPENDENT ON THESE LOW CLOUD DEVELOPMENT AS WELL...BUT AS WITH THE LAST FEW DAYS AFTERNOON MIXING SHOULD ALLOW 80S MOST PLACES. CONVECTION AGAIN POSSIBLE MONDAY AFTERNOON. MODELS SUGGESTING UPPER TROUGH WILL CONTINUE TO MOVE EASTWARD AND SHOULD ALLOW FOR A MORE SOUTHERN LOCATION OF SFC FEATURES ONCE CONVECTIVE DEBRIS GIVES WAY. SOMEWHAT BETTER UPPER PV ANOMALY LOOKS TO SWING OUT ONTO THE PLAINS BY LATE AFTERNOON MONDAY. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 315 PM CDT SUN MAY 26 2013 SFC LOW PRESSURE WILL REMAIN TUCKED ACROSS ERN COLO FOCUSING MOISTURE...DRY AIR AND WARM AIR ADVECTION ACROSS WRN AND NCNTL NEB. THE SFC LOW WILL GRADUALLY DEEPEN TO AROUND 992 MB BY TUESDAY AND CONTINUING NEAR 992 MB THROUGH WEDNESDAY. A PACIFIC FRONT SHOULD MOVE INTO WRN NEB LATE WEDNESDAY. THROUGH WEDNESDAY...500 MB HEIGHTS WILL GRADUALLY FALL WHILE H700 MB TEMPS REMAIN NEAR STEADY AT 10C-12C. WIND SHEAR APPEARS TO GRADUALLY INCREASE SUPPORTING A SLIGHT INCREASE IN BULK SHEAR. NEARLY ALL OF THE FCST AREA HAS BEEN OUTLOOKED FOR SEVERE WEATHER BY SPC THROUGH WEDNESDAY. ALL CONVECTION WHICH DEVELOPS TONIGHT THROUGH WEDNESDAY WILL HAVE A LARGE IMPACT ON SUBSEQUENT STORM DEVELOPMENT AS RAIN COOLED OUTFLOW DEVELOPS AND SETS UP FOCUS FOR SUCCEEDING STORM DEVELOPMENT. THUS THE LOCATION OF HIGHEST POPS IS HIGHLY CONDITIONAL. A MULTI MODEL BLEND WAS USED FOR POPS AND CAPPED AT 40 PERCENT. A SIMILAR STRATEGY WAS USED FOR QPF. IN GENERAL NRN AND WRN NEB APPEAR MORE FAVORABLE FOR STORM DEVELOPMENT THAT THE SOUTHWEST WHERE 700 MB WARM AIR ADVECTION WILL OFTEN CAP THE ATMOSPHERE. A SERIES OF PERTURBATIONS WILL CONTINUE TO EJECT FROM THE UPPER LOW ACROSS THE NRN PACIFIC. THESE DISTURBANCES WILL MOVE THROUGH SD AND NEB TRIGGERING STORM DEVELOPMENT. IN TIME THE UPPER LEVEL WILL BUILD SOUTHEAST THROUGH PACIFIC NORTHWEST AND NRN ROCKIES. FALLING HEIGHTS SHOULD MAINTAIN STEEP LAPSE RATES AND AN EML CONDUCIVE FOR STORM DEVELOPMENT. AS LONG AS THE PACIFIC FRONT REMAINS WEST OF THE FCST AREA...MOISTURE AND WARM AIR ADVECTION SHOULD CONTINUE PROVIDING FUEL FOR STORM DEVELOPMENT. WITH THE PERSISTENT MOISTURE ADVECTION...K INDICES INCREASE TO 40C OR GREATER IN THE NAM AND GFS MODELS. THIS ALONG WITH THE FACT THAT VERY HEAVY RAINFALL TOTALS HAVE OCCURRED FROM STORMS THIS LAST TWO DAYS...SUGGEST SOME STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL. WEDNESDAY NIGHT THROUGH MONDAY MORNING... THE PACIFIC FRONT WILL LIKELY CROSS THE FCST AREA WEDNESDAY NIGHT...EARLY THURSDAY AT THE LATEST. THIS WILL SHUNT LOW LEVEL MOISTURE EAST OF THE FCST AREA. H500 MB TEMPS FALL TO AROUND -18C WHICH WOULD CONTINUE TO SUPPORT SHOWERS AND THUNDERSTORMS. THE MODELS ARE IN GOOD AGREEMENT THAT AN UPPER LEVEL LOW WILL CIRCULATE THROUGH THE NRN AND CNTL PLAINS. ALTHOUGH THE COLD CORE WILL LIKELY CENTER ACROSS ND/SD...THERE SHOULD BE ENOUGH COLD AIR ALOFT ACROSS THE FCST AREA TO DESTABILIZE THE ATMOSPHERE THURSDAY AND FRIDAY...PERHAPS EVEN SATURDAY. FCST MAX TEMPS WILL RISE INTO THE 60S AND 70S BEHIND THE FRONT THURSDAY THROUGH MONDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 659 PM CDT SUN MAY 26 2013 THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER WESTERN NEBRASKA THIS EVENING. STRONG CAP IN PLACE AND NOT A GOOD TRIGGER MECHANISM. VFR CEILINGS AND VISIBILITIES EXPECTED. HAVE INCLUDED A TEMPO GROUP FOR THUNDERSTORMS AT BOTH KVTN AND KLBF. CONFIDENCE NOT HIGH THAT THESE WILL DEVELOP. EAST WINDS OVER NIGHT WITH STRATUS AND MVFR CEILINGS DEVELOPING AFTER 2706Z. THESE STRATUS WILL HOLD ON THROUGH THE MORNING BEFORE LIFTING INTO VFR THROUGH THE AFTERNOON. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CDC SHORT TERM...JWS LONG TERM...CDC AVIATION...POWER
Hazardous weather outlook, May 26, 3:34 PM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 334 PM CDT SUN MAY 26 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-272045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 334 PM CDT SUN MAY 26 2013 /234 PM MDT SUN MAY 26 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING INTO TONIGHT ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...ALTHOUGH ISOLATED TORNADOES WILL BE POSSIBLE THIS EVENING. AN AREA OF LOW PRESSURE ACROSS FAR SOUTHWEST NEBRASKA...WITH A WARM FRONT EXTENDING ACROSS SOUTHERN NEBRASKA...WILL BE THE FOCUS AREAS FROM THUNDERSTORM DEVELOPMENT TONIGHT. IN ADDITION...THUNDERSTORMS MAY ALSO DEVELOP ACROSS PORTIONS OF WESTERN NEBRASKA AND MOVE INTO THE NORTHERN PORTION OF THE STATE OVERNIGHT. A VERY UNSTABLE ATMOSPHERE IS IN PLACE ACROSS THE AREA...THEREFORE ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE AND MAY DO SO QUICKLY. A FEW STORMS MAY PRODUCE HEAVY RAIN AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE ACTIVE WEATHER PATTERN WILL CONTINUE INTO MID WEEK AS A SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM MOVES INTO THE NORTHERN ROCKIES. THIS PATTERN WILL BE FAVORABLE FOR THUNDERSTORM DEVELOPMENT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA NEARLY EVERYDAY. WITH PLENTY OF LOW LEVEL MOISTURE REMAINING IN PLACE ACROSS THE AREA...SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY...TUESDAY AND WEDNESDAY AS WELL. LARGE HAIL AND DAMAGING THUNDERSTORM WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JWS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:01 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 44 min |
| May 26, 8:03 PM CDT | Tornado Warning | LBF | Blaine | 42 min |
| May 26, 8:26 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 49 min |
| May 26, 8:43 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Loup, Rock | 62 min |
| May 26, 8:44 PM CDT | Tornado Warning | LBF | Custer | 31 min |
| May 26, 8:48 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 42 min |
| May 26, 9:10 PM CDT | Tornado Warning | LBF | Blaine, Custer, Loup | 50 min |
| May 26, 9:38 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 52 min |
| May 26, 9:45 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 60 min |
| May 26, 11:53 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Garfield, Loup | 52 min |
| May 27, 5:04 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 56 min |
| May 27, 6:46 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 59 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.